Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 129, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2001, 3:15 PM CDT for Sevier County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 21, 2001, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 212018 SVRSHV ARC133-212115- /NEW.KSHV.SV.W.0188.212015-212115/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 415 PM CDT * AT 315 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF DE QUEEN...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL EFFECT THE TOWNS OF DEQUEEN AND GILLHAM ARKANSAS. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 415 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:50 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 21, 2:50 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 250 PM CDT THU JUN 21 2001 SEVERAL OUTFLOW BOUNDARIES TODAY AS EVIDENT IN VISIBLE SATELLITE... WHICH HAVE FIRED UP A LINE OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS NW SECTIONS OF CWFA. SEA BREEZE TRIGGERING SCATTERED ACTIVITY ACROSS SOUTH. SHOULD BE AN INTERESTING MIX WHEN TWO AREAS MEET. AS PER ETA...WILL GO WITH THIS SYSTEM MOVING ON OUT OF THE SE SECTIONS BY MIDDAY FRI WITH SUNNY SKIES NW TO DECREASING CLOUDS SE. THIS FRONT SHOULD BRING A WELCOME COOL DOWN FOR FRIDAY NIGHT...BUT ALAS TEMPERATURES WILL SLOWLY REBOUND BY THE END OF THE WEEKEND. NEXT SHOT OF RAIN WILL COME BACK INTO PLAY BY TUE AND ON INTO WED AND THU...AS WE WILL GET THE RETURN OF A SOUTHERLY FETCH...SUMMERTIME AFTERNOON ACTIVITY TYPE OF ROUTINE TO COME BACK INTO PLAY. WILL STILL NUDGE DOWN TXK HIGH TEMPERATURES FROM MOS DUE TO CONTAMINATION OF DATA...OTHERWISE WILL NOT STRAY TOO FAR. PRELIMS... SHV 065/086 062/087 066 5000 MLU 069/085 063/087 065 6200 TXK 063/084 061/086 063 3000 TYR 064/084 062/089 066 4000 LFK 068/087 061/090 065 5100 20 .SHV...NONE.
In the hours before
Special weather statement, Jun 21, 10:30 AM CDT, 4 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211745- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT THU JUN 21 2001 AN UPPER LEVEL FEATURE ALONG WITH AN ASSOCIATED SURFACE COLD FRONT WILL ENTER INTO THE NORTHWEST SECTIONS OF THE REGION...INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS THIS AFTERNOON. AS THIS SYSTEM MOVES INTO THE REGION...ALONG WITH DAYTIME HEATING...SHOWER AND THUNDERSTORM ACTIVITY IS LIKELY TO POP UP ALONG AND AHEAD OF THE FRONT...AND ALONG ANY BOUNDARIES AHEAD OF THE FRONT. IN ADDITION TO THIS SEA BREEZE SHOWER AND THUNDERSTORM ACTIVITY IS ALSO POSSIBLE THIS AFTERNOON ACROSS DEEP EAST TEXAS AND PORTIONS OF NORTH CENTRAL LOUISIANA. HOWEVER...ANY THUNDERSTORM ACTIVITY THAT COULD BECOME SEVERE WOULD BE ISOLATED IN NATURE. ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY MANAGERS...IS NOT ANTICIPATED.
Local storm report, Jun 21, 3:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0205 PM 2 S BETHEL OK .75 INCH HAIL
06/21/01 MCCURTAIN REPORTED ALONG HWY 259
BY GENERAL PUBLIC.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 53 min |
| Jun 21, 5:52 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.